Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 6, 2005, 6:30 PM MDT for Cheyenne County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 6:30 PM MDT (00:30 UTC)
- Expired
- May 6, 2005, 7:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 145 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 070033 SVRCYS NEC033-070115- /O.NEW.KCYS.SV.W.0014.050507T0030Z-050507T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 715 PM MDT * AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF LORENZO...OR ABOUT 15 MILES SOUTH OF SIDNEY...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LORENZO BY 640 PM MDT SIDNEY AIRPORT AND 9 MILES EAST OF MOUNT VERNON BY 655 PM MDT SIDNEY BY 700 PM MDT BROWNSON AND 9 MILES WEST OF COLTON BY 705 PM MDT LAT...LON 4097 10323 4098 10285 4131 10284 4131 10321 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 070049 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 647 PM MDT FRI MAY 6 2005 NEC033-070115- /O.CON.KCYS.SV.W.0014.000000T0000Z-050507T0115Z/ CHEYENNE NE- 647 PM MDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM MDT FOR CENTRAL CHEYENNE COUNTY... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM HAD WEAKENED SLIGHTLY BUT REMAINS DANGEROUS. THIS STORM WAS LOCATED NEAR LORENZO...OR ABOUT 9 MILES SOUTHWEST OF SIDNEY...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LORENZO BY 645 PM MDT SIDNEY AIRPORT AND 9 MILES EAST OF MOUNT VERNON BY 700 PM MDT SIDNEY BY 705 PM MDT BROWNSON BY 710 PM MDT 9 MILES WEST OF COLTON BY 715 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4097 10323 4098 10285 4131 10284 4131 10321 $$ SOWKO
000 WWUS55 KCYS 070115 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT FRI MAY 6 2005 NEC033-070124- /O.EXP.KCYS.SV.W.0014.000000T0000Z-050507T0115Z/ CHEYENNE NE- 714 PM MDT FRI MAY 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY EXPIRES AT 715 PM MDT... THE AREA OF SEVERE THUNDERSTORMS THAT WERE AFFECTING CENTRAL CHEYENNE COUNTY HAS MOVED EAST. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY HAS EXPIRED AND WILL BE REPLACED BY A NEW SEVERE THUNDERSTORM WARNING FOR THE EAST PART OF CHEYENNE COUNTY. LAT...LON 4097 10323 4098 10285 4131 10284 4131 10321 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:29 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, May 6, 2:29 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MDT FRI MAY 6 2005 .SHORT TERM...UPPER LEVEL JET WILL BE OVER THE EASTERN HALF OF THE CWA ON SAT. SOUTH TO SOUTHWEST FLOW ALOFT OVER THE CWA TONIGHT AS UPPER TROUGH MOVES INTO WY. A SHORT WAVE WILL MOVE ACROSS THE NEB PANHANDLE THIS EVENING. PVA AND UPPER LEVEL DIVERGENCE WILL ALSO OCCUR OVER THE FORECAST AREA AFTER MIDNIGHT TONIGHT. AN UPPER LOW WILL FORM OVER THE AREA BY NOON SAT...AND MOVE SLOWLY EAST DURING THE AFTERNOON. A PACIFIC COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA TONIGHT AND WILL BE EAST OF THE CWA BY 12Z SAT...AS AS SURFACE LOW MOVES FROM NORTHERN WY AND INTO SD. LOW LEVEL MOISTURE WILL INCREASE ACROSS THE AREA TONIGHT...THEN DECREASE ACROSS THE PLAINS SAT. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. LIS ARE FROM 0 TO -3 THIS AFTERNOON AND WILL CONTINUE THIS EVENING...ESPECIALLY IN THE NEB PANHANDLE. CAPE VALUES ARE OVER 750 J/KG IN THE PANHANDLE LATE THIS AFTERNOON. BY MID EVENING THE HIGHER CAPE VALUES MOVE OFF TO THE EAST AND LIS INCREASE. WILL GO WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE PANHANDLE THROUGH THIS EVENING AND WILL LINGER ACROSS THE EASTERN PANHANDLE TIL MIDNIGHT. COOLER AIR AND THE UPPER LOW MOVING ACROSS THE AREA SATURDAY...WILL RESULT IN A CHANCE OF THUNDERSTORMS ONCE AGAIN SAT AFTERNOON. THE STORMS SHOULD NOT REACH SEVERE LEVELS SATURDAY. HIGH TEMPERATURES SAT WILL BE AROUND 5 DEGREES COOLER. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...UPPER LOW MOVES SLOWLY ACROSS WYOMING SATURDAY. WRAPAROUND MOISTURE WILL BRING SOME PRECIP TO WYOMING WITH SNOW LEVELS AT AROUND 8000 FEET SATURDAY... DROPPING TO 6500-7000 FEET SATURDAY NIGHT. INGREDIENTS ARE COMING TOGETHER FOR ANOTHER DEEP BLANKET OF SNOW OVER THE MOUNTAINS FOR SATURDAY NIGHT THROUGH SUNDAY. PLENTY OF MOISTURE IN THE NORTHWEST FLOW BEHIND THE LOW AND A LACK OF STABILITY WILL CONTRIBUTE TO THE POTENTIAL FOR A FOOT OR MORE OF MOUNTAIN SNOW. A WINTER STORM WATCH HAS BEEN ISSUED. THE LOW WILL FILL AS IT MOVES INTO NEBRASKA SUNDAY NIGHT AND MONDAY...SO PRECIP THREAT WILL DECREASE. THE WEAK RIDGE IN BETWEEN SYSTEMS WILL BRING A WARM AND MAINLY DRY MONDAY. AS NEXT UPPER LOW APPROACHES FROM THE WEST TUESDAY...PRECIP WILL SPREAD FROM WEST TO EAST. THIS SYSTEM IS DEPICTED SIMILAR BY THE GFS/DGEX TO THIS WEEKENDS SYSTEM WITH AN INITIAL DOSE OF SEVERE WEATHER IN THE PANHANDLE TUESDAY OR WEDNESDAY FOLLOWED BY A SHOWERY PERIOD ACROSS THE FORECAST AREA. IT COULD BE ANOTHER SHOT OF COPIOUS SNOW FOR HIGHER ELEVATIONS AS LOW SITS AND SPINS OVER THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER STORM WATCH FROM NOON SATURDAY TO 6 PM SUNDAY FOR WYZ063(SNOWY RANGE). NE...NONE. && KMD/POMEROY
Hazardous weather outlook, May 6, 1:27 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 127 PM MDT FRI MAY 6 2005 NEZ001>003-019>021-054-055-071930- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 127 PM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE REGION. ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. WYZ059>062-064>070-071930- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 127 PM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE REGION. ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ063-071930- SNOWY RANGE- 127 PM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SNOWY RANGE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH IS IN EFFECT FOR SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. REFER TO THE LATEST WINTER STROM WATCH STATEMENT (WWUS45 KCYS) FOR MORE INFORMATION. ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:14 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
| May 6, 7:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 28 min |
| May 6, 7:47 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.